Decomposition theorem for the cd-index of Gorenstein* posets

Richard Ehrenborg, Kalle Karu

Research output: Contribution to journalArticlepeer-review

21 Scopus citations


We prove a decomposition theorem for the cd-index of a Gorenstein * poset analogous to the decomposition theorem for the intersection cohomology of a toric variety. From this we settle a conjecture of Stanley that the cd-index of Gorenstein* lattices is minimized on Boolean algebras.

Original languageEnglish
Pages (from-to)225-251
Number of pages27
JournalJournal of Algebraic Combinatorics
Issue number2
StatePublished - Sep 2007

Bibliographical note

Funding Information:
Acknowledgments The first author thanks Mittag-Leffler Institute where part of this research was carried out. He was also supported by NSF Grant DMS-0200624. The second author was supported by NSERC grant RGPIN 283301.


  • Cd-index
  • Decomposition theorem
  • Gorenstein* posets
  • Lattices
  • Subdivisions

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Decomposition theorem for the cd-index of Gorenstein* posets'. Together they form a unique fingerprint.

Cite this